Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS Brownsville, TX

March 2, 2014Kenedy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 2, 2014, 7:13 PM CST for Kenedy County, Texas. It took effect at Mar 2, 2014, 11:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 7:13 PM CST (01:13 UTC)
In effect from
Mar 2, 2014, 11:00 PM CST
Expired
Mar 3, 2014, 8:00 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2526 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS74 KBRO 030113
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
713 PM CST SUN MAR 2 2014

...AREAS OF DENSE FOG EXPECTED ON SOUTH PADRE ISLAND AND CLOSE TO
THE LAGUNA MADRE TONIGHT...

.STRONG SOUTH WINDS HAVE PUMPED MOISTURE INTO THE AREA TODAY.
WINDS ARE EXPECTED TO CALM AMID MOSTLY CLEAR SKIES AHEAD OF A
STRONG COLD FRONT THIS EVENING. THIS WILL ALLOW THE DEVELOPMENT
OF DENSE FOG. BEHIND THE FRONT STRONG WINDS ARE EXPECTED...ENOUGH
TO CAUSE MINOR DAMAGE OR BLOWN AROUND OUTDOOR OBJECTS.

TXZ256-257-030800-
/O.NEW.KBRO.WI.Y.0007.140303T0500Z-140303T1400Z/
/O.CON.KBRO.FG.Y.0016.140303T0200Z-140303T0800Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
713 PM CST SUN MAR 2 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
MONDAY. 

* WINDS...30 TO 35 MPH WITH GUSTS OVER 40 MPH AFTER MIDNIGHT.

* VISIBILITY...VISIBILITIES OF ONE QUARTER OF A MILE OR LESS.

* TIMING...FROM AROUND 7 PM THROUGH 2 AM FOR FOG...MIDNIGHT TO 9
  AM FOR WIND GUSTS.

* IMPACT...DRIVING WILL BE DIFFICULT WITH GREATLY REDUCED
  VISIBILITIES AND RAPID CHANGES IN VISIBILITY. DRIVING ON EAST TO
  WEST ROADWAYS WILL BE MADE DIFFICULT BY NORTH TO NORTHEAST
  WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH
  AS TRASH CANS AND BASKETBALL GOALS MAY BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ251-030800-
/O.NEW.KBRO.WI.Y.0007.140303T0500Z-140303T1400Z/
KENEDY-
INCLUDING THE CITY OF...SARITA
713 PM CST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CST
MONDAY. 

* WINDS...30 TO 35 MPH WITH GUSTS TO 40 MPH.

* TIMING...LATE THIS EVENING THROUGH EARLY MORNING MONDAY.

* IMPACT...SMALL OUTDOOR OBJECTS MAY BE BLOWN AROUND. OUTDOOR
  ITEMS SUCH AS TRASH CANS AND BASKETBALL GOALS MAY BE KNOCKED OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

JGG
3 follow-up statements
891 
WWUS74 KBRO 030753
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 AM CST MON MAR 3 2014

...AREAS OF DENSE FOG EXPECTED ON SOUTH PADRE ISLAND AND CLOSE TO
THE LAGUNA MADRE TONIGHT...

.STRONG SOUTH WINDS HAVE PUMPED MOISTURE INTO THE AREA TODAY.
WINDS ARE EXPECTED TO CALM AMID MOSTLY CLEAR SKIES AHEAD OF A
STRONG COLD FRONT. THIS WILL ALLOW THE DEVELOPMENT OF DENSE FOG.
BEHIND THE FRONT STRONG WINDS ARE EXPECTED...ENOUGH TO CAUSE MINOR
DAMAGE OR BLOWN AROUND OUTDOOR OBJECTS.

TXZ256-257-031400-
/O.EXT.KBRO.FG.Y.0016.000000T0000Z-140303T1000Z/
/O.CON.KBRO.WI.Y.0007.000000T0000Z-140303T1400Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
153 AM CST MON MAR 3 2014

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WINDS...30 TO 35 MPH WITH GUSTS OVER 40 MPH AFTER MIDNIGHT.

* VISIBILITY...VISIBILITIES OF ONE QUARTER OF A MILE OR LESS.

* TIMING...FROM AROUND 7 PM THROUGH 4 AM FOR FOG...MIDNIGHT TO 9
  AM FOR WIND GUSTS.

* IMPACT...DRIVING WILL BE DIFFICULT WITH GREATLY REDUCED 
  VISIBILITIES AND RAPID CHANGES IN VISIBILITY. DRIVING ON EAST 
  TO WEST ROADWAYS WILL BE MADE DIFFICULT BY NORTH TO NORTHEAST 
  WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS 
  SUCH AS TRASH CANS AND BASKETBALL GOALS MAY BE BLOWN OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ251-031400-
/O.CON.KBRO.WI.Y.0007.000000T0000Z-140303T1400Z/
KENEDY-
INCLUDING THE CITY OF...SARITA
153 AM CST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WINDS...30 TO 35 MPH WITH GUSTS TO 40 MPH.

* TIMING...LATE THIS EVENING THROUGH EARLY MORNING MONDAY.

* IMPACT...SMALL OUTDOOR OBJECTS MAY BE BLOWN AROUND. OUTDOOR 
  ITEMS SUCH AS TRASH CANS AND BASKETBALL GOALS MAY BE KNOCKED 
  OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$
648 
WWUS74 KBRO 031007
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 AM CST MON MAR 3 2014

.STRONG SOUTH WINDS HAVE PUMPED MOISTURE INTO THE AREA TODAY.
WINDS ARE EXPECTED TO CALM AMID MOSTLY CLEAR SKIES AHEAD OF A
STRONG COLD FRONT. THIS WILL ALLOW THE DEVELOPMENT OF DENSE FOG.
BEHIND THE FRONT STRONG WINDS ARE EXPECTED...ENOUGH TO CAUSE MINOR
DAMAGE OR BLOWN AROUND OUTDOOR OBJECTS.

TXZ256-257-031400-
/O.EXP.KBRO.FG.Y.0016.000000T0000Z-140303T1000Z/
/O.CON.KBRO.WI.Y.0007.000000T0000Z-140303T1400Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
407 AM CST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...DENSE FOG ADVISORY HAS EXPIRED...

* WINDS...30 TO 35 MPH WITH GUSTS OVER 40 MPH AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM FOR WIND GUSTS.

* IMPACT...DRIVING WILL BE DIFFICULT WITH GREATLY REDUCED
  VISIBILITIES AND RAPID CHANGES IN VISIBILITY. DRIVING ON EAST TO
  WEST ROADWAYS WILL BE MADE DIFFICULT BY NORTH TO NORTHEAST
  WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH
  AS TRASH CANS AND BASKETBALL GOALS MAY BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TXZ251-031400-
/O.CON.KBRO.WI.Y.0007.000000T0000Z-140303T1400Z/
KENEDY-
INCLUDING THE CITY OF...SARITA
407 AM CST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WINDS...30 TO 35 MPH WITH GUSTS TO 40 MPH.

* TIMING...LATE THIS EVENING THROUGH EARLY MORNING MONDAY.

* IMPACT...SMALL OUTDOOR OBJECTS MAY BE BLOWN AROUND. OUTDOOR 
  ITEMS SUCH AS TRASH CANS AND BASKETBALL GOALS MAY BE KNOCKED 
  OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$
805 
WWUS74 KBRO 031409
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 AM CST MON MAR 3 2014

...WINDS DIMINISHING THIS MORNING...

.STRONG NORTH WINDS ASSOCIATED WITH THE PASSAGE OF A COLD FRONT
LAST NIGHT WILL CONTINUE TO DIMINISH THIS MORNING. THE WIND
ADVISORY HAS EXPIRED HOWEVER OCCASIONAL GUSTS TO 30 MPH ARE
POSSIBLE THROUGH NOON. 

TXZ251-256-257-031515-
/O.EXP.KBRO.WI.Y.0007.000000T0000Z-140303T1400Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
809 AM CST MON MAR 3 2014

...WIND ADVISORY HAS EXPIRED...

NORTH WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH EXPECTED THROUGH
NOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 5:35 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 2, 5:35 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 PM CST SUN MAR 2 2014

.DISCUSSION...COLD FRONT IS MARCHING THROUGH SOUTH CENTRAL TEXAS
THIS HOUR WITH A STRIKING CHANGE OF AIRMASS SUCH AS SAN ANTONIO
THAT FELL 25 TO 30 DEGREES IN 3 HOURS. EXPECTING SIMLIAR RESULTS
HERE UPON THE ARRIVAL OF THE FRONT. COLD SEA TEMPERATURES HAVE
HELD AIR TEMPERATURES DOWN NEAR THE ISLAND TODAY AND LOOKING AT
WEBCAMS AND OBSERVATION TRENDS HAVE ISSUED A DENSE FOG ADVISORY
FOR SOUTH PADRE ISLAND STARTING IN ABOUT 90 MINUTES AND LASTING
UNTIL THE FRONT ARRIVES. THE FRONT LOOKS TO BE ROUGHLY ON
SCHEDULE...MAYBE A LITTLE FAST WITH ARRIVAL IN THE VALLEY LATE
THIS EVENING CLEARING THE ISLAND BY MIDNIGHT OR A LITTLE LATER.

STRONG GRADIENT AND COLD ADVECTION PRESENTED IN OBS TRENDS COUPLED
WITH RAP/NAM AND HIGH RES GUIDANCE PRESENTATION REQUIRED REPLACING
THE SMALL CRAFT ADVISORY WITH A GALE WARNING FOR ALL COASTAL
WATERS FOR FREQUENT GALE FORCE GUSTS. /68-JGG/

&&

.AVIATION...LATEST SOUNDING SHOWS INCREASING MOISTURE AROUND 1500
TO 2500 FT WITH AN INVERSION AROUND 2600 FT. FOG IS FORMING ALONG
THE IMMEDIATE COAST AND THAT IS EXPECTED TO WORSEN AS WINDS
SLACKEN OVER THE NEXT 2 TO 3 HOURS WITH LIFR/VLIFR CONDITIONS
POSSIBLE THERE. FURTHER INLAND AT THE TAF SITES EXPECT A LAYER OF
CLOUDS TO FORM IN THE NEXT 2 TO 3 HOURS IN THE MVFR
RANGE...PROBABLY LOW MVFR. IF THAT LAYER IS THICK ENOUGH IT MAY
PRECLUDE FALLING ALL THE WAY TO IFR...BUT CURRENT EXPECTATIONS IS
THE LAYER WILL CONTINUE TO SATURATE AND MOISTURE INCREASES WITH
HEIGHT IN THE LATEST SOUNDING SO INCLUDED AN IFR FORECAST AT BRO
AND HRL. THE FRONT ARRIVES WITH AN ABRUPT SHIFT AND INCREASE TO
THE WINDS WITH GUSTS OF 25 TO 30 KNOTS EXPECTED. CLOUDS WILL
LIKELY SOCK IN ALONG THE FRONTAL SLOPE AND CONTINUE A FORECAST FOR
LOW MVFR THROUGH THE REMAINDER OF THE TAF PERIOD. CLEARING IS
POSSIBLE LATE BUT CLIMO IN SIMILAR SITUATIONS SUPPORTS A MORE
PESSIMISTIC FORECAST APPROACH. /68-JGG/

&&

.MARINE...A GALE WARNING REMAINS IN EFFECT FOR ALL LOWER TEXAS
COASTAL WATERS INCLUDING THE LAGUNA MADRE DUE TO STRONG WINDS AND
ROUGH SEAS EXPECTED BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE
LOWER TEXAS COASTAL WATERS THIS EVENING. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 148 PM CST SUN MAR 2 2014/

SHORT TERM /NOW THROUGH MONDAY NIGHT/...THE PREFRONTAL TROUGH HAS
ESTABLISHES N/S ACROSS THE WESTERN VALLEY THIS AFTERNOON. THIS HAS
ALLOWED THE BREEZY SOUTHERLY WINDS TO PENETRATE FURTHER INLAND
INTO HIDALGO COUNTY. TEMPERATURES ARE STILL RISING AS
EXPECTED...AND ARE WELL INTO THE 80S AREAWIDE. THESE WARM
TEMPERATURES WILL HAVE A BEARING ON THE FORECAST OVERNIGHT. THE
NEXT COLD FRONT IS MOVING SOUTHWARD ACROSS THE HILL COUNTRY. THE
FRONT IS PRODUCING AN IMMEDIATE TEMPERATURE DROP OF 20 TO 25
DEGREES WITHIN AN HOUR OF PASSAGE. AT CURRENT SPEEDS...THE INITIAL
FRONTAL BOUNDARY SHOULD REACH HBV AND BKS 9 TO 10PM TONIGHT...AND
INTO THE LOWER VALLEY NO LATER THAN 3AM. TEMPERATURES BY DAWN
MONDAY SHOULD BE MID 30S FOR HBV AND BKS AND UPPER 40S AND STILL
FALLING ALONG THE RIVER. THE FRONT WILL ALSO BE PRODUCING LIGHT
RAIN AND DRIZZLE FOR THE REGION AFTER FRONTAL PASSAGE. FORECAST
ISSUE NOW IS WILL ANY OF THE PRECIPITATION FREEZE BEFORE OR AFTER
CONTACT IN THE NORTHERN COUNTIES. MODEL SOUNDINGS SHOW A
PRONOUNCED SUB-FREEZING LAYER JUST OFF THE SFC WITH A SUBSTANTIAL
WARM LAYER ABOVE IT FOR A COUPLE HOURS RIGHT AROUND SUNRISE. THIS
WILL BRING THE PRECIPITATION INITIALLY AS LIQUID RAINFALL FALLING
INTO THE SUBFREEZING LAYER. THAT LAYER MAY SUPERCOOL THE
DRIZZLE...BUT WONT HAVE ENOUGH TIME TO COMPLETELY FREEZE IT. NOW
ONCE THIS FALLS INTO THE IMMEDIATE SURFACE LAYER...WHICH IS
EXPECTED TO REMAIN ABOVE FREEZING...IT WILL STAY AS LIQUID. NOW
THERE MIGHT BE POTENTIAL FOR A FEW SURFACES TO BRIEFLY HAVE SOME
FREEZING GLAZE ON THEM AROUND HBV RIGHT AROUND DAWN...BUT DUE TO
THE FACT THAT MOST ITEMS WILL HAVE BEEN SIGNIFICANTLY HEATED
EARLIER TODAY...MOST OF THESE ITEMS /SIGNS...FENCES...SMALLER TREE
BRANCHES/ WILL STILL BE WARM ENOUGH TO INHIBIT ANY ICE BEING ABLE
TO ACCUMULATE ON THEM. BRIDGES AND OVERPASSES AND LARGER EXPOSED
ITEMS SHOULD REMAIN OK. DENSE LOW CLOUD COVER WILL KEEP
TEMPERATURES HOVERING IN THE UPPER 30S AND LOWER 40S
TOMORROW...WITH A BRISK BREEZE KEEPING WIND CHILL TEMPERATURES
RIGHT AROUND 30 DEGREES. LITTLE IF ANY DIURNAL CHANGE EXPECTED
MONDAY NIGHT AS WELL AS CLOUD COVER REMAINS FIRM IN THE REGION.
THE NEXT MIDLEVEL WAVE SWEEPS ACROSS TEXAS MONDAY
NIGHT...REENHANCING THE LIGHT RAIN AND DRIZZLE THROUGH THE NIGHT.

LONG TERM /TUESDAY THROUGH SUNDAY/...SHORTWAVE TROUGH WILL MOVE
ACROSS TEXAS ON TUESDAY AND WITH GOOD MID LEVEL LAPSE RATES AND A
LITTLE MUCAPE WENT AHEAD AND KEPT SLIGHT CHANCE THUNDER IN ALONG
WITH RAINSHOWERS EARLY TUESDAY BUT SCALED BACK THUNDER TO NORTH OF
THE VALLEY. THE NEXT SHORTWAVE WILL MOVE INTO WESTERN TEXAS
WEDNESDAY MORNING WHICH WILL AID IN DEVELOPING LOW PRESSURE OVER
THE SOUTHWESTERN GULF OF MEXICO AND KEEP CHANCE POPS IN THE FORM
OF WRAP AROUND SHOWERS THROUGH WEDNESDAY...BEST CHANCES OVER THE
GULF WATERS. LOW PRESSURE MOVES AWAY THURSDAY ALLOWING HIGH
PRESSURE TO MOVE IN AND MUCH DRIER AIR IN THE COLUMN WORKS IN
THROUGH FRIDAY. HIGH PRESSURE MOVES EASTWARD ALLOWING
SOUTHEASTERLY WINDS TO RETURN BY LATE MORNING AS WELL AS THE
MOISTURE TAP. NEXT SHORTWAVE MOVES ACROSS THE ROCKIES FRIDAY WHICH
WILL SUPPORT THE NEXT COLD FRONT INTO THE SOUTHERN PLAINS SATURDAY
AND DOWN INTO SOUTH TEXAS IN THE LATE SATURDAY TO SUNDAY
TIMEFRAME. DECENT AGREEMENT BETWEEN THE EURO AND GFS SO INSERTED
MENTION OF POPS SATURDAY NIGHT AND SUNDAY.

TWEAKED TEMPERATURES SLIGHTLY FOR TUESDAY BUT STILL EXPECTING MOSTLY
40S WITH LOWER 50S IN THE LOWER VALLEY. NUDGED TEMPS UP FOR
WEDNESDAY AS EURO AND GFS MOS GUIDANCE AS MUCH AS 10 DEGREES HIGHER
THAN INHERITED SO NUDGED INTO THE 60S. WARMING TREND CONTINUES
THURSDAY INTO THE FIRST HALF OF THE WEEKEND. WITH THE ANTICIPATED
FRONT AND RAIN CHANCES SUNDAY NUDGED TEMPS DOWNWARD INTO THE MIDDLE
60S TO LOWER 70S.

MARINE...NOW THROUGH MONDAY NIGHT...GULF OF MEXICO ZONES REMAIN
STEADY IN THE 15 TO 20 KNOT RANGE...WHILE LAGUNA MADRE WATERS ARE
AT 20 KNOTS WITH GUSTS TO 25. SMALL CRAFT ADVISORIES REMAIN IN
EFFECT FOR THE LAGUNA THROUGH 4PM WHEN WINDS BEGIN TO RELAX. THE
LATE SEASON COLD FRONT BARRELS THROUGH THE REGION STARTING AROUND
MIDNIGHT...ABRUPTLY SWITCHING WINDS TO THE NORTH INCREASING TO 25
TO 30 KNOTS. A FEW GUSTS MAY BRIEFLY REACH 35KTS...BUT NOT NEARLY
ENOUGH TO QUALIFY AS A GALE. STRONG NORTH WINDS WILL KICK SEAS UP
TO 8 TO 12 FEET OFFSHORE MONDAY. A BRIEF RELAXING OF CONDITIONS IS
EXPECTED MONDAY NIGHT...BUT WILL RETURN BY TUESDAY MORNING.

TUESDAY THROUGH FRIDAY...ADVERSE MARINE CONDITIONS EXPECTED TO BE
ONGOING INTO THE LONG TERM PERIOD AND LAST THROUGH WEDNESDAY NIGHT
AS LOW PRESSURE DEVELOPS ALONG THE COLD FRONT IN THE SOUTHWESTERN
GULF OF MEXICO AND MOVES NORTHEAST. ONCE THE AREA OF LOW PRESSURE
MOVES EAST OF THE REGION WINDS AND SEAS WILL DECREASE AS HIGH
PRESSURE BUILDS INTO THE REGION. NORTHERLY WINDS ON THURSDAY WILL
SWITCH TO THE SOUTHEAST BY FRIDAY AS HIGH PRESSURE MOVES EASTWARD.
MORE FAVORABLE MARINE CONDITIONS EXPECTED THURSDAY AFTERNOON THROUGH
FRIDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 2 AM CST MONDAY FOR TXZ256-257.

GM...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR GMZ130-132-
     135-150-155-170-175.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR GMZ130-
     132-135-150-155-170-175.

     DENSE FOG ADVISORY UNTIL 2 AM CST MONDAY FOR GMZ130-132.

     DENSE FOG ADVISORY UNTIL 2 AM CST MONDAY FOR GMZ150.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Mar 2, 5:26 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 PM CST SUN MAR 2 2014

TXZ248>257-032330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
526 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR SOUTH PADRE ISLAND AND
AREAS NEAR THE LAGUNA MADRE IN CAMERON AND WILLACY COUNTIES.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

VERY LIGHT SLEET OR FREEZING RAIN IS POSSIBLE OVER
STARR...ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY TONIGHT.
ROADWAYS SHOULD BE TOO WARM FOR ACCUMULATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-032330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
526 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR NEARSHORE GULF WATERS
AND THE LAGUNA MADRE SOUTH OF PORT MANSFIELD FOR AREAS OF FOG
AHEAD OF A COLD FRONT MOVING THROUGH TONIGHT.

A GALE WARNING HAS BEEN ISSUED FOR ALL LOWER TEXAS COASTAL WATERS
FROM LATE THIS EVENING THROUGH MID MORNING MONDAY DUE TO STRONG
WINDS BEHIND A COLD FRONT EXPECTED LATE THIS EVENING AND OVERNIGHT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS
AFTER THE GALE WARNING UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUGH SEAS AND STRONG WINDS WILL LIKELY REQUIRE ADDITIONAL SMALL
CRAFT ADVISORIES MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:43 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr
Mar 3, 2:03 AM CSTMarine Dense Fog AdvisoryBRO4 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.